Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Suffering from post-natal depression. Have weight gain, hair loss, hand tremors and fatigue. Any ideas?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1968
Answered : 298 Questions
Hi, I'm 35 yr old female. 5ft 2 in, 10 stone in weight. I have over the past several months been experiencing weight gain, hair loss, hand tremors, hunger, light headiness, fatigue. I have been on citalopram for 18months for post-natal depression. Any ideas ?
Posted Sun, 15 Apr 2012 in General Health
Answered by Dr. Andrew Rynne MD 29 minutes later

Thank you for posting you question.

A lot of these symptoms point to your thyroid gland. Some suggest over-activity like hand tremors and hunger; others suggest under activity like hair loss and weight gain. In any case your thyroid function tests (TFT) is the first thing that needs checking out. But that is only the start of it. You need to see a doctor now.

I am no fan of the SSRI (Selective Serotonin Reuptake Inhibitor) antidepressant (Citalopram) and never prescribe them because of their many side effects. Having said that I do not believe that we can ascribe any of your symptoms to this medication.

I would suggest you consult Endocrinologist who can evaluate you clinically and with lab tests.

Hope, this answers your query. Accept my answer in case you do not have further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor